MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY

BOSTON SCIENTIFIC CORPORATION ACQUIRE; ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Model Number M00555560
Medical Device Problem Codes Difficult to Remove (1528); Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/26/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in pancreas during an endoscopic ultrasound-guided fine-needle aspiration (eus-fna) procedure performed on (b)(6) 2022.During the procedure, it was attempted to pull the stylet and severe resistance was felt while pulling the stylet out.The device was flushed with saline solution after one specimen was collected, however, a black rust-like substance came out from the tip of the needle.The procedure was completed with another acquire needle there were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block h6: device code a180104 captures the reportable event of foreign material.Block h10: investigation results the returned acquire needle was analyzed, a visual evaluation was performed and no damages or additional defects were found.A functional evaluation noted that the stylet was removed and reinserting without problems.No other problems were noted.Based on all available information and the condition of the returned device, it is not possible to confirm the material properties to determine where this residue comes from.The investigation concluded the most probable cause is cause not established.A labeling review was performed and, from the information available, this device was used per the instructions for use (ifu) / product label.
 
Event or Problem Description
It was reported to boston scientific corporation that an acquire needle was used in pancreas during an endoscopic ultrasound-guided fine-needle aspiration (eus-fna) procedure performed on (b)(6) 2022.During the procedure, it was attempted to pull the stylet and severe resistance was felt while pulling the stylet out.The device was flushed with saline solution after one specimen was collected, however, a black rust-like substance came out from the tip of the needle.The procedure was completed with another acquire needle.There were no patient complications reported as a result of this event.

Brand Name
ACQUIRE
Common Device Name
ENDOSCOPIC ULTRASOUND SYSTEM, GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15828864
Report Number3005099803-2022-06692
Device Sequence Number6157462
Product Code ODG
UDI-Device Identifier08714729931805
UDI-Public08714729931805
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160845
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/27/2025
Device Model NumberM00555560
Device Catalogue Number5556
Device Lot Number0029668752
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/26/2022
Supplement Date Received by Manufacturer11/28/2022
Initial Report FDA Received Date11/18/2022
Supplement Report FDA Received Date12/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/28/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown